MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-3C40
Medical Device Problem Codes Degraded (1153); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation of defects of the bending section and insertion tube were confirmed.The device evaluation found that the connecting tube had coating that was peeling.Additional evaluation findings were as follows: due to a dent on bending tube, bending angle in up direction exceeds the standard value, due to a dent on the channel-tube, the forceps and the channel cleaning brush could not be inserted smoothly, the adhesive around the objective lens was peeled, the eyepiece was deformed, the image guide bundle was stained, the bending section cover was elongated, the connecting tube had a dent , a wrinkle and was discolored.A review of the device history record found no deviations that could have caused or contributed to the coating on the connecting tube peeling, the device was shipped in accordance with specifications.The device met all specifications at the time of shipment.Based on the results of the investigation, the cause of the coating on the connecting tube peeling could not be determined.Although the root cause cannot be conclusively identified it was presumed that the defect was caused by stress of repeated use, external factors, or handling.The instruction manual operation manual ¿chapter 3 preparation and inspection, 3.2 preparation and inspection of the endoscope¿ describes the following warning.4.Visually inspect the boot and the insertion tube near the boot for bends, twists or other irregularities.5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.6.Carefully run your fingertips over the entire length of the insertion tube.Inspect for any protruding objects or other irregularities (see figure 3.4).7.Visually inspect the covering of the bending section for sagging, swelling, cuts, holes or other irregularities.Feedback to the customer from the service business center (sbc) recommended to the user to read the ifu instruction manual again to conduct the handling in line with the ifu, for prevention of recurrence.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The customer reported to olympus, that there were defects of the bending section and insertion tube on the oes bronchofiberscope.During inspection and testing of the returned device it was found that the connecting tube had coating that was peeling.There was no report of delay or harm to a patient or user.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17279346
Report Number9610595-2023-09843
Device Sequence Number19703082
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Initial Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2002
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown